Winter Storm, Hamilton
- When
- April 12, 1:00 AM EST to 11:00 AM EST
- Where
- Hamilton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.661, -74.497 (the zone’s center; the record gives no point)
| |Snowfall amounts were greatest across the higher elevations above 1500 feet, where 6 to 12 inches fell. |The snow tapered off by early Thursday afternoon.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
Low pressure moved from the mid Mississippi Valley on Wednesday April 11th into the southern Great Lakes by Thursday morning on April 12th, spreading a swath of heavy wet snow across the higher elevations of the southern Adirondacks and eastern Mohawk Valley from early Thursday morning into early Thursday afternoon.| |Snowfall amounts were greatest across the higher elevations above 1500 feet, where 6 to 12 inches fell. Some snowfall totals included 10.5 inches at Speculator, 10.3 inches at Wells, 8 inches at Caroga Lake and Stratford, 8 inches at Middle Grove, 12 inches at North Creek at an elevation of 3600 feet, and 10 inches at Bakers Mills.|The heavy wet snowfall led to downed tree limbs and power lines, which led to numerous power outages across the affected region during Thursday afternoon.|The snow tapered off by early Thursday afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 11, 8:49 PM EST, 4 hours 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
949 PM EDT WED APR 11 2007
.SYNOPSIS... A STRONG SPRING STORM WILL MOVE INTO THE GREAT LAKES
REGION OVERNIGHT...WHILE ENERGY FROM THIS SYSTEM FORMS A NEW LOW
PRESSURE CENTER OFF OF LONG ISLAND ON THURSDAY. DUE TO A WEDGE OF
CHILLY CANADIAN OVER THE NORTHEAST...MUCH OF THE PRECIPITATION
WILL FALL AS SNOW AND OR SLEET...ESPECIALLY OVER THE HIGHER
TERRAIN. THE COASTAL LOW WILL HEAD OFF TO THE NORTHEAST THURSDAY
NIGHT AND FRIDAY. AFTER A BRIEF RESPITE SATURDAY...ANOTHER STORM
WILL LIKELY BRING MORE INCLEMENT WEATHER FOR SUNDAY INTO EARLY
NEXT WEEK.
&&
.SHORT TERM /OVERNIGHT/...NO CHANGES TO WINTER STORM WARNINGS OR
WINTER WEATHER ADVISORIES. VERY DIFFICULT FORECAST...ELEVATIONS
DEPENDENT. THE THREMAL PROFILE IS KEY. NO MAJOR CHANGES TO GRIDS.
THE 00Z ALB SOUNDING INDICATES THE LOW LEVELS DRIED OUT DURING
THE DAY AND NEED TO MOISTEN UP FIRST BEFORE PRECIPITATION STARTS.
TWEAKED THE GRIDS TO DELAY THE ONSET OF THE PRECIPITATION. RADAR
RETURNS ACROSS WESTERN AND CENTRAL NEW YORK ARE PRODUCING LIGHT
PRECIPITATION...MAINLY RAIN. MAIN LOW MOVING INTO GREAT LAKES
REGION...CENTER OVER NORTHERN ILLINOIS AND INDIANA THIS
EVENING...WITH PRESSURE FALLS OCCURRING OVER THE MID ATLANTIC
REGION WHERE SECONDARY DEVELOPMENT WILL OCCUR.
&&
.AVIATION /THROUGH 00Z FRIDAY/....VFR CONDITIONS WILL DETERIORATE
TO IFR AFTER 06Z AS STEADY PRECIPITATION MOVES IN AND CONDITIONS
WILL REMAIN POOR THROUGH THE FORECAST PERIOD WITH IMPROVE TO MVFR
DURING THE MID TO LATE AFTERNOON THURSDAY. LOW LEVEL WIND SHEAR
WILL OCCUR AS WILL HAVE LIGHT WINDS IN THE VALLEY AT THE TAFS
SITES AND A STRONG SOUTHEASTERLY FLOW OFF THE DECK AROUND 2000
FEET AT 30 TO 40 KNOTS EARLY THURSDAY MORNING INTO THE AFTERNOON
HOURS.
&&
.PREV DISCUSSION...
/ISSUED 530 PM EDT WED APR 11 2007/
SYNOPSIS...A STRONG SPRING STORM WILL MOVE INTO THE GREAT LAKES
REGION,WHILE ENERGY FROM THIS SYSTEM FORMS A NEW LOW PRESSURE OFF OF
LONG ISLAND ON THURSDAY. DUE TO A WEDGE OF CHILLY CANADIAN OVER THE
NORTHEAST,MUCH OF THIS PRECIPITATION WILL FALL AS SLEET OR
SNOW,ESPECIALLY OVER THE HIGHER TERRAIN. THE STORM WILL SLOWLY EXIT
ON FRIDAY. AFTER A BRIEF RESPITE SATURDAY,ANOTHER STORM WILL LIKELY
BRING MORE INCLEMENT WEATHER FOR SUNDAY INTO NEXT WEEK.
SHORT TERM /TODAY THROUGH SATURDAY /...ENJOYING THE QUIET
BEFORE THE STORM. HIGH CLOUDS STREAMING IN...WILL LOWER AND THICKEN
THIS EVENING...AND PRECIPITATION MOVES IN BY OR A LITTLE AFTER
MIDNIGHT. THE LEADING EDGE OF PRECIPITATION IS MOVING INTO WESTERN
PA AND NY. INITIALLY THIS SHIELD WILL ENCOUNTER VERY DRY AIR...BUT
IT WILL NOT TAKE IT LONG FOR IT TO SATURATE THE LAYER. EXPECT TEMPS
TO COOL QUITE A BIT AS WET WET BULB THE SOUNDING. ERGO...WILL
CONTINUE EARLIER THINKING OF GOING A LITTLE LOWER THAN ALL MACHINE
GUIDANCE FOR LOW TEMPERATURES OVERNIGHT.
VERY COMPLEX AND MESSY SCENARIO SHAPING UP. BASICALLY...WE ARE
LOOKING AT AN ELEVATION DEPENDENT STORM. HOWEVER...SOUNDINGS
PROFILES DO INDICATE SOME SLEET AND POSSIBLY FREEZING RAIN COULD MIX
IN...ESPECIALLY OVER THE HIGHER TERRAIN TO OUR EAST. FOR NOW...WENT
NO MORE THAN 3 PCPN TYPES AS WE HAD OUR HANDS FULL.
THERE APPEARS TO BE A LACK OF GOOD FRONTOGENTIC FORCING WITH THIS
STORM. THE H7 LOW LOOKS TO TRACK WELL TO OUR NORTH AND WEST. HOWEVER
IMPRESSIVE ISENTROPIC LIFT...VIA A WARM CONVEYOR BELT...AND
OROGRAPHICS...AUGMENTED BY A STRONG LOW LEVEL JET... SHOULD
OVERCOME ANY FRONTOGENTIC DEFICIT. FURTHERMORE...THERE ARE STILL
LARGE DISCREPANCIES BETWEEN THE THERMAL PROFILES OF THE WARMER GFS
VERSUS COLDER NAM. FOR NOW...WILL GO IN BETWEEN AS THE NAM SHOULD
HAVE A BETTER HANDLE ON THE COLUMN BASED ON ITS MORE COMPLEX SET OF
EQUATIONS. UNFORTUNATELY...ITS PAST TRACK RECORD HAS NOT BEEN VERY
GOOD...BUT SYNOPTICALLY...BOTH MODELS ARE IN PRETTY GOOD AGREEMENT.
WENT WITH WARNINGS OVER THE HIGHEST ELEVATIONS...ADVISORIES ACROSS
THE SOMEWHAT HIGHER ELEVATIONS...AND NO HEADLINES IN VALLEY
LOCATIONS. A LOT OF VERIFICATION WITH THIS STORM WILL DEPEND ON
POWER OUTAGES. DUE TO THE WEIGHT OF THE SNOW AND SOME WIND...COULD
BE LOOKING AT SOME SIGNIFICANT POWER OUTAGES OVER THE HIGHEST
ELEVATIONS (WHERE WINTER STORMS HAVE BEEN POSTED).
THE MAIN PORTION OF THE STORM...INCLUDING THE WARM CONVEYOR BELT
WILL PULL OUT BY TOMORROW NIGHT. HOWEVER...THE UPPER AIR PORTION OF
THE STORM...SLOWLY DECAYING OVER THE GREAT LAKES WITH TIME...WILL
MEANDER OVER US THROUGH EARLY FRIDAY...KEEPING OUR WEATHER A BIT
UNSETTLED.
WE SHOULD ENJOY A DECENT DRY DAY AS A VERY BRIEF RIDGE BUILDS OVER
US ON SATURDAY...WITH TEMPERATURES FINALLY RESEMBLING MORE NORMAL
MID APRIL VALUES. HOWEVER...THE TRANQUIL WILL NOT LAST LONG.
WENT LOWER THAN MAV GUIDANCE ON THURSDAY...CLOSER TO MET/FWC VALUES.
WENT CLOSE TO MAV GUIDANCE THEREAFTER.
LONG TERM /SUNDAY THROUGH TUESDAY/...ANOTHER STRONG CUTOFF STORM
LOOKS TO THREATEN US DURING THIS TIME FRAME. BEING A STRONG CUTOFF
LOW WILL MAKE THE TRACK OF THE STORM NEARLY IMPOSSIBLE TO ACCURATELY
FORECAST AT THIS TIME. THE LATEST RUN OF THE GFS HAS THE MAIN STORM
FURTHER SOUTH THAN PREVIOUS RUNS. HOWEVER...THE THERMAL PROFILES
STILL LOOK WARM ENOUGH FOR RAIN (ALBEIT A COLD ONE). HIGHER
ELEVATIONS...ESPECIALLY WELL NORTH AND WEST OF ALBANY MIGHT BE
DEALING WITH YET ANOTHER SPRING SNOWSTORM. FOLLOWED HPC LEAD DURING
THIS TIME FRAME.
AVIATION.../20Z WEDNESDAY - 18Z THURSDAY/...
VFR CONDITIONS EXPECTED THROUGH THIS EVENING AS P6SM SCT045 BKN250
WILL BECOME P6SM FEW050 BKN100 AFTER 21Z. MVFR CONDITIONS EXPECTED
AFTER 04Z AS SNOW DEVELOPS ACROSS THE AREA WITH 5SM -SN BKN040
OVC050 AND THEN IFR CONDITIONS AFTER 07Z WITH 1 1/2SM-2SM -SNPL
BKN020 OVC030. IFR CONDITIONS EXPECTED FOR THE REMAINDER OF THE
PERIOD WITH VSBYS GENERALLY 1-2SM AND CIGS OVC015-020 WITH PCPN TYPE
TRANSITIONING TO SLEET AND THEN RAIN EXCEPT AT KGFL WHERE SLEET
EXPECTED AFTER 15Z. WINDS WILL GENERALLY BE NORTHEAST TO SOUTHEAST
AT 6-12 KTS...BUT WITH HIGHER WINDS NOT FAR FROM THE DECK...MIGHT BE
LOOKING AT SOME LOW LEVEL WIND SHEAR ISSUES. NOT ENOUGH CONFIDENCE
TO PLACE IN THE TAFS JUST YET.
FIRE WEATHER...A WINTER-LIKE STORM IN EARLY SPRING WILL PUT MORE
ACCUMULATING SNOW DOWN ACROSS THE HIGHER TERRAIN AND SNOW...CHANGING
TO RAIN OVER THE LOW LANDS THROUGH TOMORROW. BLUSTERY CONDITIONS
WILL ATTEMPT TO DRY OUT IN THE LOW LANDS ON FRIDAY...WHILE SLUSHY
SNOW REMAINS OVER THE HIGHEST ELEVATIONS. AFTER A BRIEF RESPITE
SATURDAY...MORE RAIN...(POSSIBLY MIXED WITH SNOW OVER THE HIGHER
ELEVATIONS) WILL LIKELY IMPACT OUR REGION SUNDAY INTO MONDAY.
HYDROLOGY...RIVERS CONTINUE TO RECEDE AS A RESULT OF PERSISTENT
COLD AND BREEZY CONDITIONS THE PAST FEW DAYS. SIGNIFICANT
PRECIPITATION EXPECTED TONIGHT INTO THURSDAY...AS A COMPLEX LOW
PRESSURE SYSTEM MOVES INTO THE REGION. AT THIS TIME...MAINLY A HEAVY
WET SNOW IS EXPECTED FOR THE HIGHER ELEVATIONS. THE LATEST GUIDANCE
SUGGESTS QPF AMOUNTS GENERALLY BETWEEN THREE-QUARTERS AND ONE AND A
QUARTER INCH. RUNOFF SHOULD BE LIMITED THOUGH...DUE TO MAINLY SNOW
ACROSS THE HIGHER ELEVATIONS. IN THE SOUTH WHERE MAINLY RAIN IS
EXPECTED...THIS AMOUNT OF RAIN SHOULD NOT BE ENOUGH TO PRODUCE
FLOODING. HOWEVER...A STRONGER STORM SYSTEM WITH GREATER QPF
POTENTIAL COULD IMPACT THE REGION DURING THE WEEKEND. SOME FLOODING
PROBLEMS COULD OCCUR IF THE HEAVY QPF MATERIALIZES. SOME QUESTIONS
REMAIN WHETHER THIS WILL BE A RAIN OR SNOW EVENT...WHICH WILL
DICTATE RUNOFF POTENTIAL. AT THIS TIME LIQUID EQUIVALENT QPF OF 1 TO
2 INCHES IS POSSIBLE SUNDAY AFTERNOON INTO SUNDAY EVENING WITH
LOCALLY HIGHER AMOUNTS. IF HEAVY PRECIPITATION IN THE FORM OF RAIN
BECOMES MORE CERTAIN...A FLOOD POTENTIAL OUTLOOK MAYBE NEEDED.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY UNTIL 5 PM EDT THURSDAY FOR MAZ025.
WINTER STORM WARNING UNTIL 5 PM EDT THURSDAY FOR MAZ001.
NY...WINTER WEATHER ADVISORY UNTIL 5 PM EDT THURSDAY FOR NYZ043-047-
054-061.
WINTER STORM WARNING UNTIL 5 PM EDT THURSDAY FOR NYZ032-033-
038-042-058-063-082.
VT...WINTER WEATHER ADVISORY UNTIL 5 PM EDT THURSDAY FOR VTZ015.
WINTER STORM WARNING UNTIL 5 PM EDT THURSDAY FOR VTZ013-014.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 541 PM EDT WED APR 11 2007 MAZ001-NYZ032-033-038-042-058-063-082-VTZ013-014-121100- NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- NORTHERN WARREN-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- BENNINGTON-WESTERN WINDHAM- 541 PM EDT WED APR 11 2007 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...CENTRAL AND SOUTHEASTERN CATSKILLS...NORTHERN BERKSHIRES AND SOUTHERN GREEN MOUNTAINS. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. IN ADDITION...ANOTHER POTENT STORM SYSTEM COULD BRING SIGNIFICANT RAIN OR WET SNOW TO THE REGION SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OF 4 INCHES OR MORE AS WELL AS POWER OUTAGES TO THE NATIONAL WEATHER SERVICE VIA NYSPIN...TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET. MAZ025-NYZ043-047-054-061-VTZ015-121100- SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-SCHOHARIE-EASTERN RENSSELAER- EASTERN COLUMBIA-EASTERN WINDHAM- 541 PM EDT WED APR 11 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN BERKSHIRES AND NORTHERN WASHINGTON...SCHOHARIE...EASTERN RENSSELAER AND EASTERN COLUMBIA COUNTIES OF NEW YORK AND EASTERN WINDHAM COUNTY VERMONT. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. IN ADDITION...ANOTHER POTENT STORM SYSTEM COULD BRING SIGNIFICANT RAIN OR WET SNOW TO THE REGION SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OF 4 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE VIA NYSPIN...TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET. CTZ001-013-NYZ039>041-048>053-059-060-064>066-083-084-121100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 541 PM EDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL REGION INCLUDING THE SARATOGA AND GLENS FALLS AREAS...CENTRAL MOHAWK VALLEY...MID HUDSON VALLEY AND LITCHFIELD COUNTY CONNECTICUT. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A POTENT STORM SYSTEM COULD BRING SIGNIFICANT RAIN OR WET SNOW TO THE REGION SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
4 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25910, 25911, 25912, 25913.